Alert archive / Utah / Red Flag Warnings in 2020
Red Flag Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 2, 2020, 2:03 PM MDT for 15 counties in Utah. It took effect at Jul 3, 2020, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 2020, 2:03 PM MDT (20:03 UTC)
- In effect from
- Jul 3, 2020, 12:00 PM MDT
- Expired
- Jul 3, 2020, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 144 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:08 PM MDT | TSTM WND GST 60 | 3 Ene Monroe, UT | SIGNAL PEAK RAWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2612 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281 WWUS85 KSLC 022003 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 203 PM MDT Thu Jul 2 2020 UTZ492-495-030600- /O.NEW.KSLC.FW.W.0012.200703T1800Z-200704T0300Z/ /O.CON.KSLC.FW.W.0011.000000T0000Z-200703T0300Z/ Central Utah West Desert-Color Country West Desert- 203 PM MDT Thu Jul 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 492 AND 495... The National Weather Service in Salt Lake City has issued a Red Flag Warning for thunderstorms and gusty microburst winds, which is in effect from noon to 9 PM MDT Friday. The previous Red Flag Warning for wind and low relative humidity remains in effect until 9 PM tonight. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * THUNDERSTORMS...Isolated to widely scattered thunderstorms are expected to develop Friday afternoon and evening. * OUTFLOW WINDS...Gusty and erratic winds are possible near any showers or thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds and low humidities will create favorable conditions for new fire starts and extreme fire behavior. && $$ UTZ484-489-493-494-496>498-030600- /O.NEW.KSLC.FW.W.0012.200703T1800Z-200704T0300Z/ Tavaputs Plateau-San Rafael Swell-Central Utah Mountains- Henry Mountains-Color Country Mountains-Mojave Desert- Grand Staircase- 203 PM MDT Thu Jul 2 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 484...489...493... 494...496...497 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for thunderstorms and gusty microburst winds, which is in effect from noon to 9 PM MDT Friday. * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 496 Color Country Mountains... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * THUNDERSTORMS...Isolated to widely scattered thunderstorms are expected to develop Friday afternoon and evening. * OUTFLOW WINDS...Gusty and erratic winds are possible near any showers or thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
3 follow-up statements
418 WWUS85 KSLC 030405 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1005 PM MDT Thu Jul 2 2020 UTZ484-489-492>498-031100- /O.CON.KSLC.FW.W.0012.200703T1800Z-200704T0300Z/ Tavaputs Plateau-San Rafael Swell-Central Utah West Desert- Central Utah Mountains-Henry Mountains-Color Country West Desert- Color Country Mountains-Mojave Desert-Grand Staircase- 1005 PM MDT Thu Jul 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...489...492...493...494...495...496...497 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains... Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * THUNDERSTORMS...Isolated to widely scattered thunderstorms are expected to develop Friday afternoon and evening. * OUTFLOW WINDS...Gusty and erratic winds are possible near any showers or thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
689 WWUS85 KSLC 030958 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 358 AM MDT Fri Jul 3 2020 UTZ484-489-492>498-032300- /O.CON.KSLC.FW.W.0012.200703T1800Z-200704T0300Z/ Tavaputs Plateau-San Rafael Swell-Central Utah West Desert- Central Utah Mountains-Henry Mountains-Color Country West Desert- Color Country Mountains-Mojave Desert-Grand Staircase- 358 AM MDT Fri Jul 3 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 484...489...492...493...494...495...496...497 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains... Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * THUNDERSTORMS...Isolated to widely scattered thunderstorms are expected to develop this afternoon and evening. * OUTFLOW WINDS...Gusty and erratic winds are possible near any showers or thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
799 WWUS85 KSLC 032038 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 238 PM MDT Fri Jul 3 2020 UTZ484-489-492>498-040300- /O.CON.KSLC.FW.W.0012.000000T0000Z-200704T0300Z/ Tavaputs Plateau-San Rafael Swell-Central Utah West Desert- Central Utah Mountains-Henry Mountains-Color Country West Desert- Color Country Mountains-Mojave Desert-Grand Staircase- 238 PM MDT Fri Jul 3 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 484... 489...492...493...494...495...496...497 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains... Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * THUNDERSTORMS...Isolated to widely scattered thunderstorms are expected to develop this afternoon and evening. * OUTFLOW WINDS...Gusty and erratic winds are possible near any showers or thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 2, 10:38 AM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 2, 10:38 AM MDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1038 AM MDT Thu Jul 2 2020 .SYNOPSIS...A warming trend is expected state-wide heading into the weekend, with the potential for a weak monsoonal surge across Utah south of a Provo to Evanston line Friday into Saturday. && .DISCUSSION...Another warm, typical July day is unfolding across the region this morning. Temperatures are already nearing the 80F degree mark across the Wasatch Front. A weak surface boundary stretches across far northwest Utah and aside from enhanced cloud cover, little impact is expected. As has been the story for days, a large longwave trough is located across the western United States. This trough will gradually retrograde westward through Friday. In response, southwesterly flow will advect mid-level moisture northward into Utah. This enhanced moisture is expected to bring mainly high-based showers and thunderstorms to portions of Utah (mainly south and east of a Provo to western Uintas line) Friday into Saturday. By later Saturday into Sunday, the main upper level low will have weakened substantially and will progress eastward as an open wave. This will cut off any enhanced moisture. Drier southwest flow will be the main story Sunday. Made small changes to sky grids near the surface boundary but otherwise current forecast is on track and no updates are anticipated. && .AVIATION... Light and variable winds currently in place are expected to switch to the northwest between 18-20Z. && .FIRE WEATHER...Southwesterly flow aloft will remain in place across the region through the remainder of the week and into the upcoming weekend. This will maintain a slight warming trend through Saturday, with temperatures near normal across the south, and slightly above normal across the north through this time. Gusty winds are once again expected to develop this afternoon across west central and southwest Utah, and combined with very low humidities will result in Red Flag conditions across zones 492 and 495 through this evening. High based moisture is expected to temporarily spread northward across central and southern Utah Friday bringing the potential for high based showers and dry thunderstorms Friday afternoon and evening, mainly south of I-70 and east of I-15. Drier air is expected to quickly spread back into the area Saturday into Sunday. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Red Flag Warning until 9 PM MDT this evening for UTZ492-495. WY...None. && Kruse/Seaman For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 2, 3:34 AM MDT, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 334 AM MDT Thu Jul 2 2020 UTZ001>016-019>021-517-518-WYZ021-031100- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 334 AM MDT Thu Jul 2 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Gusty winds and low humidities will bring critical fire weather conditions to southwest and west central Utah this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A weak monsoon push may bring high based showers and thunderstorms with little threat of rain to portions of Utah south of a Provo to western Uinta Mountains line Friday and Saturday afternoon and evening. This may create elevated fire weather concerns during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.